Posted by Cindy W on March 24, 2000, at 21:03:41
In reply to Re: AFRAID TO TAKE ANTIDEPRESSANTS, posted by Victoria on March 24, 2000, at 18:23:38
> > I hope this message doesn't get posted twice as I forgot something in it, if it does, please bear with me. I need some encouragement here as my life is being utterly destroyed by panic attacks and depression. I am also hypothyroid and am having side effects from the Synthroid I take. I tried the tricyclics a few years back and couldn't tolerate them at all (got the "jerks") and now they want me to try the newer SSRI's. I have been given a prescription for Celexa but haven't had the guts to try it. I am so afraid of side effects from these drugs. A friend of mine began Celexa and got such bad dizziness she couldn't even walk. Anyone hear of dizziness being a side effect of Celexa (or any of the others, for that matter)? I wonder if Paxil or Zoloft would be any easier to take. I am very sensitive to meds. Help, I am going nowhere fast. . .
Roxanne, I agree with the above postings. Antidepressants can be very helpful while you're trying to get your life back. I've been fortunate to have never had any really bad side effects, just minor inconveniences, and they either disappeared with adjustment to the medication or went away when I changed to a different medication. You might want to talk to your pdoc about starting with a very very small dose of Celexa, and increasing it very very gradually. Several people have mentioned success with this method. Hope you won't be afraid to take a chance...you have nothing to lose but the depression.